Arizona, 2016Excessive Heat in Arizona, June 3, 2016
June 3, 2016 · NWS FGZ · 1 event in 1 county or zone
Strong high pressure brought record tying and record breaking heat to northern Arizona over the first weekend in June.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Strong high pressure brought record tying and record breaking heat to northern Arizona over the first weekend in June.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before the first event at Jun 3, 10:58 AM MST, 3 hours 2 minutes earlier.
Area forecast discussion, Jun 3, 10:58 AM MST, 3 hours 2 minutes before
Area Forecast Discussion
National Weather Service Flagstaff AZ
1058 AM MST FRI JUN 3 2016
.SYNOPSIS...High pressure will build across the desert southwest
through Sunday. Expect very dry and hot weather, with high
temperatures from 10 to 15 degrees above normal this weekend.
Gusty southwesterly winds return for Sunday and Monday afternoons.
&&
.UPDATE...
no significant changes to the forecast this morning as
temperatures continue to climb to record or near record levels
across the area. Excessive heat warnings continue into the
weekend for the lower elevations.
&&
.PREV DISCUSSION /419 AM MST/... Unseasonably warm temperatures
from today through Sunday are the major concerns. These due to a
ridge of high pressure building over the desert southwest. Max
temperatures will be 10 to 15 degrees above seasonal averages from
today through Sunday. The excessive heat warning for areas below
4000 feet in Yavapai County and the Grand Canyon zones remains in
effect through Sunday. Night time lows in the warning areas will
range from 70 to 82 degrees. Models have some mid level moisture
and instability brushing the White mtns Sunday and Monday and have
added a slight chance of afternoon thunderstorms there. Breezy
southwest winds to return Sunday afternoon as the ridge flattens
and a weak upper low moves across central California.
From Monday through Thursday, Dry weather is expected through this
period. The upper low to move slowly across the Great Basin
through Tuesday. Gusty southwest winds are forecast Monday
afternoon, with much slower speeds from Tuesday onward. Max temps
will be on a cooling trend as well, but still be from 5 to 10
degrees above normal.
&&
.AVIATION...For the 18Z Package...Expect VFR conditions for the next
24 hours. Local reductions in visibility will occur due to smoke
from active wildfires...especially at night with drainage winds.
Aviation discussion not updated for TAF amendments.
&&
.FIRE WEATHER...A strong high pressure ridge across the West will
bring record breaking high temperatures with single digit relative
humidity to northern Arizona. Expect a High Haines Index of 6 for
most areas through the weekend.
Sunday through Tuesday...A weak low will move under the ridge into
Nevada and Utah bringing more breezy southwest winds to northern
Arizona on Monday and Tuesday.
&&
.FGZ WATCHES/WARNINGS/ADVISORIES...Excessive Heat Warning until 8 PM MST Sunday FOR AZZ006-037.
&&
PUBLIC...Suk/DL
AVIATION...MAS
FIRE WEATHER...MAS
For Northern Arizona weather information visit
weather.gov/flagstaff
Hazardous weather outlook, Jun 3, 3:56 AM MST, 10 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
356 AM MST FRI JUN 3 2016
AZZ006-037-040430-
GRAND CANYON COUNTRY-YAVAPAI COUNTY VALLEYS AND BASINS-
356 AM MST FRI JUN 3 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ARIZONA AND WEST CENTRAL ARIZONA.
.DAY ONE...TODAY AND TONIGHT
AN EXCESSIVE HEAT WARNING IS IN EFFECT FOR AREAS BELOW 4000 FEET
IN YAVAPAI COUNTY AND THE GRAND CANYON. SEE PHXNPWFGZ FOR
DETAILS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
THE EXCESSIVE HEAT WARNING WILL CONTINUE THROUGH SUNDAY EVENING.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Excessive Heat, Western Mogollon Rim
- When
- June 3, 2:00 PM MST to 4:00 PM MST
- Where
- Western Mogollon Rim forecast zone
- Reported by
- ASOS
- Coordinates
- 35.839, -111.770 (the zone’s center; the record gives no point)
A record high of 87 degrees was set at the Flagstaff airport. The previous record was 86 set for this date was 86 set in 1996.
- Excessive Heat
- Heat at or above the local excessive heat warning criteria, or heat that caused deaths.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat in Nevada, June 3 to 8, 201610 deaths · 1 event
- Flash Flooding in Texas, June 3 to 4, 20161 death · 7 events
- Excessive Heat in Arizona, June 3 to 6, 201614 injured · 7 events
- Flash Flooding in Tennessee, June 3, 2016$1.5 million · 2 events
- Hail and Damaging Wind in Kansas, June 3, 2016$590,000 · 1.75 in hail · 8 events
- Tornado in Minnesota, June 3, 2016$500,000 · EF0 · 3 events
- Flash Flooding in Pennsylvania, June 3, 2016$310,000 · 3 events
- Flood and Heavy Rain in Virginia, June 3 to 4, 20169 events
- Damaging Winds in Wisconsin, June 3, 2016$13,000 · 52 kt wind · 3 events
- Marine Thunderstorm Winds in Gulf of Mexico, June 3, 20160.75 in hail · 6 events
- Hail and Damaging Winds in Alabama, June 3, 2016$6,000 · 52 kt wind · 5 events
- Hail and Damaging Winds in South Dakota, June 3, 20161.5 in hail · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 633371.